Okay, I know this makes me sound completely irresponsible, but here's the background: I tend to give myself too much insulin, so my family has locked up my insulin and will occasionally prepare my shots for me.
Tonight, when I gave myself my 35 units of humalog in the muscle, it felt as if most of the syringe was filled with air. (You probably know what I mean; when you push in insulin, there's a solid feel to it, as if you have to push it; when you push in air, it slides in with no resistance at all.) But injecting is so second-nature, I couldn't get myself to stop.
Anyway, I didn't prepare the syringe, and I didn't think to look at it and see if there was insulin or air in it before I injected. (Learned that lesson.) So I might have just given myself 35 units of humalog, but I'm rather worried I gave myself 30 units of air and 5 units of humalog. My bottle of Humalog was running pretty low, so it seems possible my mom filled it with air rather than insulin. I asked her and she insists it was full of insulin, but it sure felt like air.
My question, then, is: does anyone know whether giving yourself 20-30 ccs of air will kill you? Should I do something?